Texas, 2014

Drought in Texas, November 1 to 30, 2014

November 1 to 30, 2014 · NWS CRP · 3 events in 3 counties and zones

Additional rainfall over the Victoria Crossroads was not enough to alleviate the drought conditions over this area during the month.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

Additional rainfall over the Victoria Crossroads was not enough to alleviate the drought conditions over this area during the month.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Oct 31, 11:43 PM CST, 17 minutes earlier.

Area forecast discussion, Oct 31, 11:43 PM CST, 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1243 AM CDT SAT NOV 1 2014

.DISCUSSION...SEE AVIATION SECTION FOR 06Z TAFS.

&&

.AVIATION...CLEAR SKIES/VFR CONDITIONS WILL EXIST ACROSS SOUTH
TEXAS THROUGH 16Z. LOW LEVEL FLOW WILL VEER TO EASTERLY FROM
16-18Z WITH LOW LEVEL MOISTURE OVER THE NORTHWEST GULF OF MEXICO
DRIFTING WEST INTO THE COASTAL PLAINS. SCATTERED CUMULUS WILL
DEVELOP AROUND 3000-3500 FEET. GFS/NAM MODELS INDICATE MOISTURE
MAY INCREASE ENOUGH TO PROVIDE BROKEN CLOUD DECK AROUND 6 KFT
NEAR INVERSION FOR THE SOUTHERN COASTAL BEND. ECMWF MODEL DOES
NOT SHOW QUITE AS MUCH MOISTURE...SO ONLY INDICATED SCATTERED
LAYER AT 6 KFT FOR NOW. VFR CONDITIONS THROUGH THE PERIOD.

&&

.PREV DISCUSSION... /ISSUED 950 PM CDT FRI OCT 31 2014/

DISCUSSION...DRY AIR CONTINUES TO FILTER INTO THE REGION
TONIGHT BEHIND THE COLD FRONT FROM THIS MORNING...WITH PWAT
VALUES DOWN TO NEAR A HALF INCH WITH THIS EVENING/S SOUNDING.
EXPECT A MUCH COOLER NIGHT TONIGHT THAN PREVIOUS DAYS...WITH
TEMPERATURES SEVERAL DEGREES BELOW AVERAGE (LOWS UPPER 40S TO LOW
50S). MADE MINOR TWEAKS TO FORECAST HOURLY GRIDS BASED ON CURRENT
OBS. ALSO...REMOVED MENTION OF SLIGHT CHANCE OF SHOWERS ACROSS
WESTERN ZONES...WHERE DRY AIR AND SUBSIDENT CONDITIONS ARE ALREADY
IN PLACE AS UPPER LVL RIDGE CONTINUES BUILDING IN FROM THE WEST.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    58  78  67  82  72  /  10  10  10  10  10
VICTORIA          49  78  62  85  70  /  10  10  10  10  10
LAREDO            58  81  67  85  69  /  10  10  10  10  10
ALICE             54  79  64  84  70  /  10  10  10  10  10
ROCKPORT          60  79  69  83  74  /  10  10  10  10  10
COTULLA           54  79  63  83  68  /  10  10  10  10  10
KINGSVILLE        54  80  66  83  72  /  10  10  10  10  10
NAVY CORPUS       60  79  69  82  73  /  10  10  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM CDT THIS AFTERNOON FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT
     ARANSAS OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO
     MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY
     TO PORT ARANSAS FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS
     TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM.

&&

TMT/89...AVIATION
Hazardous weather outlook, Oct 31, 3:51 AM CST, 20 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
451 AM CDT FRI OCT 31 2014

TXZ229>234-239>247-010000-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
451 AM CDT FRI OCT 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR OVER THE BRUSH
COUNTRY AND COASTAL BEND EARLY THIS MORNING. WIND GUSTS TO 40
MPH...ISOLATED RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES AND
OCCASIONAL CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THE
THUNDERSTORMS THIS MORNING.

NO HAZARDOUS WEATHER IS EXPECTED THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH THURSDAY...AS A
SLOW-MOVING UPPER LEVEL STORM SYSTEM MOVES TOWARD TEXAS. AT THIS
TIME...NO ORGANIZED SEVERE WEATHER IS EXPECTED AS INSTABILITY OVER
THE REGION WILL BE MARGINAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

GMZ230-235-250-255-270-275-010000-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
451 AM CDT FRI OCT 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
THIS MORNING MAINLY SOUTH OF PORT ARANSAS.

NORTH TO NORTHEAST WINDS WILL INCREASE BEHIND A COLD FRONT BY
TONIGHT. SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF WATERS
OFF THE MIDDLE TEXAS COAST TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH THURSDAY...AS A
SLOW-MOVING UPPER LEVEL STORM SYSTEM MOVES TOWARD TEXAS. AT THIS
TIME...NO ORGANIZED SEVERE WEATHER IS EXPECTED AS INSTABILITY OVER
THE REGION WILL BE MARGINAL.

TMT/PZ

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 drought. Local standard time, as filed.

Drought, Calhoun

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Calhoun forecast zone
Reported by
Drought Monitor
Coordinates
28.439, -96.615 (the zone’s center; the record gives no point)

Severe drought occurred over the northeast portion of the county.

Drought, Victoria

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Victoria forecast zone
Reported by
Drought Monitor
Coordinates
28.796, -96.971 (the zone’s center; the record gives no point)

Severe drought occurred over the northern portion of the county.

Drought, Goliad

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Goliad forecast zone
Reported by
Drought Monitor
Coordinates
28.657, -97.426 (the zone’s center; the record gives no point)

Severe drought occurred over the northern portion of the county.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, November 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 548271, 548272, 548273.